Side effects of Lithium

Discussion in 'Therapy and Medication' started by Atiri, Feb 19, 2007.

  1. Atiri

    Atiri Active Member

    I've just been perscribed lithium to deal with my bi polar disorder , what are the side effects. Does anyone here take it ?
     
  2. theleastofthese

    theleastofthese SF Friend Staff Alumni

    I've been on lithium for over a month and have noticed no side effects. For a great site about mental health prescription drugs go to www.crazymeds.org They list every side effect known about the drugs. It's a very helpful site.

    least
     
  3. CJ87

    CJ87 Member

    Hey there Atiri, hope u r doin ok, im on lithium as well. Its a good medication with minimal side effects. Only thing that happened with me is that it made me really thirsty at the start and u'll need to get ur bloods checked regularly to make sure ur on the right doseage. Apart from that the only side effect i got was feelin very "detached" in a weird sort of way but i don't if anyone else has experienced this? But that was only when i got put on it at the start.
     
  4. thecleric

    thecleric Guest

    I was once on it for a few weeks. (That pshrink thought I might be bipolar.)

    Since I'm not bipolar, even the relatively small dosage he started me on was too much. I began to have difficulty urinating, but was too embarrassed to mention it to my pshrink. Then I had a grand mal seizure, which I don't remember at all. I went off the lithium immediately, got a new pshrink, and had no further problems (from the lithium).